Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 5, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Jul 24, 2021, 2:42 PM CDT for 28 counties in Oklahoma. It took effect at Jul 25, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 2:42 PM CDT (19:42 UTC)
- In effect from
- Jul 25, 2021, 12:00 PM CDT
- Expired
- Jul 25, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 28 counties
Atoka County, OK, Bryan County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS74 KOUN 241942 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 242 PM CDT Sat Jul 24 2021 OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052-251000- /O.NEW.KOUN.HT.Y.0005.210725T1700Z-210726T0000Z/ /O.CON.KOUN.HT.Y.0004.000000T0000Z-210725T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 242 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Heat index values of 105 to 107. * WHERE...Portions of central, east central, northern, southeast and southern Oklahoma. * WHEN...Until 7 PM CDT this evening, and again from noon to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
514 WWUS74 KOUN 250106 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 806 PM CDT Sat Jul 24 2021 OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052-251000- /O.CON.KOUN.HT.Y.0005.210725T1700Z-210726T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 806 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WHAT...Heat index values of 105 to 107. * WHERE...Portions of central, east central, northern, southeast and southern Oklahoma. * WHEN...Noon to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
072 WWUS74 KOUN 250838 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 338 AM CDT Sun Jul 25 2021 OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052-252045- /O.CON.KOUN.HT.Y.0005.210725T1700Z-210726T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 338 AM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, east central, northern, southeast and southern Oklahoma. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
079 WWUS74 KOUN 251942 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 242 PM CDT Sun Jul 25 2021 OKZ031-032-040>043-046>048-050>052-260345- /O.NEW.KOUN.HT.Y.0006.210726T1700Z-210727T0000Z/ /O.CON.KOUN.HT.Y.0005.000000T0000Z-210726T0000Z/ Seminole-Hughes-Garvin-Murray-Pontotoc-Coal-Carter-Johnston-Atoka- Love-Marshall-Bryan- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 242 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...Heat index values up to around 106. * WHERE...Portions of east central, southeast and southern Oklahoma. * WHEN...Until 7 PM CDT this evening, and again Monday from noon until 7 PM CDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ007-008-012-013-018>020-024>030-039-045-260000- /O.CON.KOUN.HT.Y.0005.000000T0000Z-210726T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Stephens-Jefferson- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Duncan, Waurika, Ringling, and Ryan 242 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index of around 105. * WHERE...Portions of central, northern and southern Oklahoma. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
688 WWUS74 KOUN 260016 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 716 PM CDT Sun Jul 25 2021 OKZ031-032-040>043-046>048-050>052-261000- /O.EXP.KOUN.HT.Y.0005.000000T0000Z-210726T0000Z/ /O.CON.KOUN.HT.Y.0006.210726T1700Z-210727T0000Z/ Seminole-Hughes-Garvin-Murray-Pontotoc-Coal-Carter-Johnston-Atoka- Love-Marshall-Bryan- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 716 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...Heat index values around 105 expected. * WHERE...Portions of southeast and south central Oklahoma. * WHEN...Monday from noon until 7 PM CDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ007-008-012-013-018>020-024>030-039-045-260130- /O.EXP.KOUN.HT.Y.0005.000000T0000Z-210726T0000Z/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Stephens-Jefferson- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Duncan, Waurika, Ringling, and Ryan 716 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY HAS EXPIRED... Temperatures, aided by thunderstorm outflow, will continue to fall this evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:27 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 24, 2:27 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
227 PM CDT Sat Jul 24 2021
...New SHORT TERM, LONG TERM, AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 227 PM CDT Sat Jul 24 2021
The always challenging weak summer nocturnal convection spawn from
very subtle mid-level forcing will be present to some extent for the
next few days. Also, building heat and humidity will cause some
concerns for heat stress in the coming days. Otherwise, weather
impacts should be minimal. Meteorological analysis and discussion
of forecast uncertainties can be found below.
Of highest priority, the latest observation show many areas at or
close to 105F heat advisory criteria early this afternoon and we
issued a Heat Advisory through 7pm. Even for areas that don't
quite reach legacy criteria, winds are light enough to push wet
bulb globe temperatures into the "high" or "extreme" category.
Isolated convection may form later today with continued
destabilization of a moist PBL. This would be most likely on the
northwest extent of satellite-derived TPW axis in northwest Oklahoma
where there is a weak signal for very weak low-level convergence.
Without more defined convergence, convective coverage is expected
to be very limited justifying only low probabilities. Weak
tropospheric flow and still somewhat poor midlevel lapse rates
will preclude robust/severe convection.
Some altocumulus was observed today, along with a couple isolated
showers early this morning rooted in this moist mid-level layer.
Overall, coverage of rain was very limited since a warm subsident
layer has been persistent above the mid-level moist layer. Hysplit
backwards trajectories show subsiding parcels slowly moving
northeastward within weak flow on the eastern periphery of the
closed upper low which continues to retrograde and is now over
northwest New Mexico. Models do show some cooling of this warm
layer that when coupled with increase moistening mid levels should
support greater coverage of weak convection tonight, compared to
last night. Subtle forcing mechanisms are difficult to see within
the model guidance but seem to be focused mostly across northwest
Oklahoma, and this is where we have the highest precipitation
probabilities. Some adjustment may be needed later based on
observational trends.
Given the mechanism for overnight convection, it seems unlikely that
substantial cool pool will impact temperatures tomorrow
afternoon. Without strong reasoning to believe dew points will be
dissimilar tomorrow compared to today, we will likely be issuing a
Heat Advisory likely for the same areas tomorrow, once we finish
collaboration with surrounding offices. From a practical
standpoint with light winds, wet bulb globe temperatures will
likely again reach at least the high category.
Later Sunday, some form of a remnant weakly baroclinic front or
composite outflow should result in convergence of a moist
destabilizing atmosphere resulting in surface based convection.
This is most likely in southern Kansas, with more isolated
development further south into northwest Oklahoma where weak
convergence is indicated. Hi-res guidance suggest cold pool
development and some propagation into northwest Oklahoma by
evening, though mean cloud layer flow will be weak.
BRB
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 227 PM CDT Sat Jul 24 2021
There are mixed signals on specifically where convective coverage
may be greatest Sunday night either from remnant diurnal
convection and/or midlevel warm advection-driven development later
in the night. For that reason, we're fairly broad with low
probabilities mainly over northern Oklahoma. But there is a
nonzero chance near the I-40 corridor.
For the rest of the long term period, broad ridging develops across
the western two-thirds of the country and will be initially centered
to our northwest early in the week before drifting slowly southeast
while expanding further late in the week. The most significant
positive height anomalies will remain to our north, and this
placement is not optimal for excessive heat in our region.
Nevertheless, 2-m temperatures about 5 degrees above climatology are
expected and enough moisture for heat indices near Heat Advisory
criteria, especially midweek onward.
BRB
&&
.AVIATION...
(18Z TAFS)
Issued at 102 PM CDT Sat Jul 24 2021
VFR conditions and south winds will prevail through Sunday
morning. Gusts to near 20kts will decrease quickly after sunset.
Scattered showers and isolated thunderstorms are expected in
northern Oklahoma early Sunday, but expected coverage currently
excludes mention in TAFs.
&&
.UPPER AIR...
Issued at 304 PM CDT Fri Jul 23 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 96 75 97 74 / 20 10 10 10
Hobart OK 98 74 99 72 / 0 10 20 10
Wichita Falls TX 100 74 101 73 / 0 0 10 10
Gage OK 98 73 96 70 / 20 20 20 30
Ponca City OK 97 75 95 73 / 20 20 30 20
Durant OK 97 74 99 74 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
Heat Advisory from 1 PM to 7 PM CDT Sunday for OKZ007-008-012-
013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...09Hazardous weather outlook, Jul 24, 11:44 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1144 AM CDT Sat Jul 24 2021 OKZ004>048-050>052-TXZ083>090-251645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1144 AM CDT Sat Jul 24 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... Hot and humid conditions will lead to triple digit heat index values across much of the area this afternoon. If you have to be outside, take steps to prevent heat related illnesses. .Thunderstorms... Thunderstorms are possible across northern Oklahoma this afternoon and evening. Organized severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will be possible on Sunday across northern Oklahoma, and then again on Monday. Organized severe weather is unlikely. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across at least parts of the area will continue through next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:02 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Canadian, Carter, Cleveland, Coal and 22 more | 5 hr |
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.